zbMATH — the first resource for mathematics

Discrete normal distribution and its relationship with Jacobi theta functions. (English) Zbl 1081.60012
Summary: We introduce new, natural parameters in a formula defining a family of discrete normal distributions. One of the parameters is closely related to the expectation and the other to the variance of that family. We show that under such a parametrization, uniformly for all sufficiently large variances and all expectations, discrete normal distributions and their first two moments are given by very simple formulae. We indicate the relation between our results and Jacobi Theta functions and Jacobi summation formulae.

60E05 Probability distributions: general theory
62E10 Characterization and structure theory of statistical distributions
11F27 Theta series; Weil representation; theta correspondences
Full Text: DOI
[1] Antosik, P.; Mikusiński, J.; Sikorski, R., Theory of distributions. the sequential approach., (1973), Elsevier Science Publishing Company and PWN- Polish Scientific Publishers Amsterdam, Warszawa · Zbl 0267.46028
[2] Gradshteyn, S.I.; Ryzhik, M.I., Table of integrals, series and products, (1996), CD-ROM by Academic Press New York · Zbl 0918.65001
[3] Kemp, A.W., Characterizations of a discrete normal distribution, J statist. plann. inference, 63, 2, 223-229, (1997) · Zbl 0902.62020
[4] Schwatrz, L., 1965. Mèthodes Mathèmatiques Pour Les Sciences Physiques. Hermann, èditeurs des sciences ey des artes, Paris.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.